MAUDE Adverse Event Report: KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number RTMGSM01/US
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged wound deterioration requiring surgical debridement is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.The patient has a chronic wound with chronic osteomyelitis that has been present since 2022 and has required several surgical debridements.The device passed the quality control checks prior to patient placement and no failures were found with the device related to this event.Device labeling, available in print and online, states: warning: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Deterioration of the wound if a wound has been progressing well from dressing change to dressing change but then deteriorates rapidly, consider the following interventions and, where necessary, seek the guidance / expertise of a specialist: if available on the therapy unit, check the therapy history log to ensure the actual number of therapy hours received matches the number of recommended therapy hours (22 hours a day).If the number of therapy hours is less than 22 each day, find out why there is a therapy deficit and remedy the situation.Clean wound more thoroughly during dressing changes.Evaluate for signs and symptoms of infection and, if present, treat accordingly.Change dressing often, ensuring that it is being changed at least every 48 hours.Examine the wound and debride as necessary.Debride the wound edges if they appear non-viable or rolled under as this may inhibit the formation of granulation tissue and migration of epithelial cells over an acceptable wound base.Dressing changes wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On (b)(6) 2025, the following information was provided by the patient: the activ.A.C.¿ ion progress¿ remote therapy monitoring system was allegedly not maintaining an adequate seal due to surrounding scar tissue.As a result, necrotic tissue developed at the wound site.The nurse practitioner is planning to debride the wound.On (b)(6) 2025, the following information received via clinical records from the nurse practitioner were reviewed: the visit noted dated (b)(6) 2025 indicated the wound bed was covered with fibrin.The patient stated the activ.A.C.¿ ion progress¿ remote therapy monitoring system was left in place for longer than 2 hours without proper function before the dressing was replaced.Margins are rolled.V.A.C.® therapy was held with possibility of discontinuing at next clinic visit.Mechanical debridement was completed.Patient will benefit from excisional debridement of wound edges with fibrotic tissue and scarring to allow for proper healing.Referral placed to plastic reconstructive surgery to evaluate for surgery.On 20-aug-2024, the device was tested per quality control procedure by solventum service center, and the device passed the quality control checks and met specifications prior to patient placement.On (b)(6) 2024, the device was placed with the patient.On (b)(6) 2025, the device was tested per quality control procedure by solventum quality engineering and no failures were found with the device related to this event.

Brand Name
ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key22543170
Report Number3009897021-2025-00030
Device Sequence Number7001218
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRTMGSM01/US
Device Catalogue NumberRTMGSM01/US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Initial Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMLODIPINE 5MG PO DAILY; GABAPENTIN 800MG PO DAILY; ONDANSETRON 4MG PO Q8HRS PRN; TRAMADOL 50MG Q6HRS PRN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight97 KG